Is my Levothyroxine doasge to blame? Please help!

Hi

I have Hashis and am over last week and half trialing reduction in Levothyroxine due to what I think was hyper symptoms and dr agreed. Was on 100g now reduced to 75g for week and half now, symptoms are anxiety, pulsating thyroid, increased sweating,increased appetite,weak musces severley dry eyes and mouth and Insomnia.

Since bieng on reduced dose my insomnia is worse, getting headaches and pain in back ,side of neck, could this be due to dosage reduction?

Also recent blood tests 8 jan can anyone shed any light on whether the results point to something else please.

TSH 0.06 ( 0.4-4.0)

T4 19.6 ( 12-22)

Cortisol 525

Thanks

3 Replies

oldestnewest
  • Hello Corinne. Please be aware that a lot of the symtoms for hyperthyroidism can be the same as for hypothyroidism. I had a lot of palatations & dry eyes when I was under medicated. Also my symtoms got initially worse with every dose increase but eventually improved once my body was used to the change in hormone levels. It is really important to give yourself several weeks to a customise to any changes. Gp's are not experts on thyroid issues & generally only have a little text book knowledge. You may require a referral to an endocrinologist who can try you on different doses. Good luck.

  • 100 was quite a big dose to be started on. :-( Generally people are started on 25 or 50 and work their way up to larger doses as needed.

    Can I suggest that you need FT3 tested to get a full picture of what is going on.

    Also, are you taking your levo with water only, at least an hour before food and well away from any supplements. :-)

    Helpful info here:

    thyroiduk.org.uk/tuk/diagno...

    Louise

    xx

  • Hi Louise, I did initialy start on 50mg Ive been on 100mg for years. and yeh Im taking Levo with water and anywhere between an hour to 3 hrs before food, in morning and supps at luchtime.

    Corinne

You may also like...